MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), non-emergent reoperation, emergency cardiac surgery, reoperation, device migration or malposition requiring intervention and device explant are listed as potential risks associated with the device and transcatheter valve replacement (tvr) procedure.The ifu cautions that long-term durability has not been established for the valve.Regular medical follow-up is advised to evaluate valve performance.Accelerated deterioration of the valve due to calcific degeneration may occur in children, adolescents, or young adults and in patients with an altered calcium metabolism.Valve recipients should be maintained on anticoagulant/antiplatelet therapy, except when contraindicated, as determined by their physician.This device has not been tested for use without anticoagulation.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Valve reintervention may be due to valve dysfunction (e.G., severe, or clinically significant paravalvular leak, central leak, significant malposition, early/late endocarditis, thrombosis, structural valve deterioration or degeneration) and/or other reasons unrelated to the edwards devices (e.G., treatment of other patient comorbidities).During the manufacturing process, all sapien valves (all models) are 100% visually inspected for defects and 100% tested under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.In this case, despite multiple investigational attempts, it was not possible to obtain additional details regarding this event.Due to limited information, a definitive root cause was unable to be determined at this time.At the time of this report, the information available does not reasonably suggest there was a malfunction of the edwards device or that the use or miss-use of the device caused or contributed to the event.There is no allegation of deficiencies related to the identity, quality, durability, reliability, safety, labeling effectiveness, or performance of this edward device.Should additional information become available, the information will be reviewed, and the file updated accordingly.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by implant patient registry, approximately 4 months post-transfemoral tavr procedure with a 23 mm sapien 3 ultra resilia valve, the valve was explanted.The cause of the explant is unknown at this time.
 
Event or Problem Description
As reported by implant patient registry, approximately 4 months post-transfemoral tavr procedure with a 23 mm sapien 3 ultra resilia valve, the valve was explanted.Based on the medical record review, it was noted the patient underwent a transesophageal echocardiogram approximately 4 months post implant to evaluate for hypo-attenuating leaflet thickening (halt).Results of the exam noted peak/mean gradients of 47.9/24.5 mmhg, and an ava of 0.98 cm2.Bioprosthetic leaflets are not well visualized.There is concern that the valve is constrained by the previously placed surgical valve.No obvious hypoattenuating leaflet thrombosis.Approximately 4 months and 13 days post implant the patient was seen for a cardiac surgery consultation.The assessment noted severe aortic valve stenosis.One month later, the patient underwent explantation of the surgical and tavr valves and implantation of a 21 mm inspiris resilia valve.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for the medical records received and the completed engineering evaluation.Sections b.4, g.3, and g.6 have been updated.An addition was made to b.5.Corrections were made to b.7, h.6: device code, type of investigation, investigation findings, investigation conclusion and h.11.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, stenosis/increased gradient events for the sapien 3, sapien 3 ultra, sapien 3 ultra resilia valves post-implantation have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (atherosclerosis, thrombosis, endocarditis, rheumatic fever, pannus formation) and/or procedural factors (under-deployed valve, valve size selection, patient-prosthesis mismatch).The complaint for stenosis was confirmed based on the medical records.As reported, ''it was noted the patient underwent a transesophageal echocardiogram approximately 4 months post implant to evaluate for hypo-attenuating leaflet thickening (halt).Results of the exam noted peak/mean gradients of 47.9/24.5 mmhg, and an aortic valve area of 0.98 cm2.'' it is possible that one or more patient/procedural factors identified in the technical summary may have been present and contributed to the complaint event.However, due to insufficient information, a definitive root cause is unable to be determined.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24650850
Report Number2015691-2026-13370
Device Sequence Number9842718
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)280528(11)250529
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale